MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE Ø8.5X90 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE Ø8.5X90 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 2911-08590
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest polyaxial screw sheared off below the tulip intra-operatively.There were no adverse consequences to the patient but an unknown surgical delay was reported.
 
Additional Manufacturer Narrative
Additional information was received and populated in field b5.
 
Event or Problem Description
It was reported that an everest polyaxial screw sheared off below the tulip intra-operatively.A portion of the broken screw was left in the patient.There were no adverse consequences to the patient but a hour surgical delay was reported.
 
Additional Manufacturer Narrative
A visual inspection was performed and the screw tulip fracture was confirmed with the fracture site sheered similar to a torsional fracture.Device history records were reviewed for the corresponding lot and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.The everest degenerative surgical technique - us version was reviewed and the following identified: screw insertion: when using an everest polyaxial screw inserter, grasp the implant by the shaft of the screw and apply a downward force to engage the screw into the hexalobe fitting of the screwdriver shaft.Thread the knurled wheel in a clockwise direction until the implant is securely attached to the inserter.To disengage the screw inserter, gently turn the knurled wheel in a counter-clockwise direction, and remove from the surgical field.Due to the fracture site having a sheared surface and a starting fracture point, it is likely that excessive torsional force was applied to the screw leading to the failure mode.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE Ø8.5X90 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13763303
Report Number3004774118-2022-00103
Device Sequence Number16764490
Product Code NKB
UDI-Device Identifier10888857043237
UDI-Public10888857043237
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2911-08590
Device Catalogue Number2911-08590
Device Lot NumberFGGM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/25/2022
05/23/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date05/20/2022
06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale